question-icon

What Causes Hallucinations While On Syndopa?

default
Posted on Thu, 20 Oct 2016
Question: parkinsons from 2006. was taking below medicine dose from 2013(as advised by doc to continue ) - syndopa 110 - 3/day,parkitidin - 3/day, entacom - 0.5/day ( all medicine - morning,lunch,night).
from july 2016 - hallucination started,after 15 days,heavy hallucination of snake- coming and sliding over the body and house. Desire to cut off leg because of snake venom coming out of leg. Medicine doze changed. attached prescription. (DSC_0043,0078,1st & 2nd prescription). Then consulted a neurologist(DSC_0079). after taking medicine for 3 days, tremors increased and upper body was bent. Since the same neurologist was out of town,we were unable to take an appointment and took to another neurologist who suggested - syndoplus 1.5 tab thrice a day,sizodon 2mg -9m per day,ropark - 0.25mg single doze. After 1 week, ropark was increase to 0.5mg twice a day. after a week syndopa was stopped(23/sep/2016) and dose - ropark 1mg - 3thrice a day,rasalect- 0.5 - 1once a day & Glevo - 1 day(urine infection). Till now no improvement. Although hallucianation has reduced,whole body has become stiff with tremors all over. Shivering reduces,once someone runs his/her hand over it. The whole body has become stiff,eyes are not opening completely. We need to carry him and put him on chair and then carry him back to bed. Please suggest. He drinks water and soup. Bread and milk which is being made to a paste is also being fed to him along with vegetables. Please help and let me know if anything else is needed.
doctor
Answered by Dr. Sudhir Kumar (10 hours later)
Brief Answer:
Careful dose adjustment is needed.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted the diagnosis, treatment and current medications of your father.

He is suffering from Parkinson's disease (PD) for almost 10 years, and symptoms have increased. He is also suffering from side effects of PD medications.

Hallucinations are side effects of syndopa, ropark and pramipex. We have to use the lowest possible dose of these drugs that can reduce the stiffness and tremors, without causing the hallucinations.

For controlling hallucinations, he can be given quetiapine tablets.

Also, a surgery called deep brain stimulation (DBS) may be helpful in making his condition better.

I sincerely hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,     
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (3 hours later)
Thanks for your reply.
Hallucination has almost stopped.(97%).
He is bed ridden for last 2 weeks. Stiffness and tremors have increased. Just moving hands over the hand stops the tremors for a brief time. This again starts after sometime. Can you please suggest medicine dosage.
doctor
Answered by Dr. Sudhir Kumar (19 minutes later)
Brief Answer:
Low dose syndopa should be started.

Detailed Answer:
Thank you for getting back.

It is good to note that hallucinations have almost completely stopped. Now, syndopa should be started at a very low dose- such as syndopa 110 mg half tablet two times daily (8 AM and 4 PM). Use this dose for one week and then decide any further change.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Sudhir Kumar (9 hours later)
Thanks Sir for your reply.
Given that he was on syndopa plus -1.5 tab/day, 2 weeks before, will syndopa 110 work? is this 2 week,sufficient to flush the medicine out of the body

Should we stop ropark 1 mg (1/1/1 per day),rasalect 0.5 (1/day) or should this be continued?
He is having too much of body pain. Every now then he asks to move his leg,raise hand

Is there any chance of paralysis?Please suggest if we can avoid this.

Thanks for your reply.
He is having extreme body pain. He can't sit nor sleep.He needs some one to pull his hand,legs constantly.getting depressed day by day. He is not sleeping in night. So today we gave cloze 0.5(clonazepam) - 2 tab in the night after food. Can you please suggest some painkiller
doctor
Answered by Dr. Sudhir Kumar (4 hours later)
Brief Answer:
Other medicines should be continued.

Detailed Answer:
Thank you for getting back.

1. We need to start low dose and increase it slowly, as syndopa caused lot of side effects in him (hallucinations).

2. 4-5 days are enough to flush it out of the system,

3. Other medicines such as ropark and rasalect should be continued,

4. There is no chance of paralysis.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)

Brief Answer:
Ultracet is safe.

Detailed Answer:
Thank you for getting back.

Ultracet (combination of tramadol and paracetamol) would be safe. It would relieve pain as well as cause a bit of sleep.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6230 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Hallucinations While On Syndopa?

Brief Answer: Careful dose adjustment is needed. Detailed Answer: Hi, Thank you for posting your query. I have noted the diagnosis, treatment and current medications of your father. He is suffering from Parkinson's disease (PD) for almost 10 years, and symptoms have increased. He is also suffering from side effects of PD medications. Hallucinations are side effects of syndopa, ropark and pramipex. We have to use the lowest possible dose of these drugs that can reduce the stiffness and tremors, without causing the hallucinations. For controlling hallucinations, he can be given quetiapine tablets. Also, a surgery called deep brain stimulation (DBS) may be helpful in making his condition better. I sincerely hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/